MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1097/ms9.0000000000003244

Медицинская библиотека · Annals of medicine and surgery (2012) · 2025

The prevalence of gastric reflux symptoms in Saudi Arabian statin-users, and associated factors: a tertiary-center cross-sectional observational study.

AbuDujain Nasser M, Aljofan Ziyad, Alhumimidi Abdullah, Batais Mohammed A, Almutairi Yazeed, Alsayed Saud, Alsadhan Khalid F, Alrasheed Abdullah A, Almigbal Turky H

СтатьяПеревод в очереди

Аннотация

BACKGROUND/AIM: Statin medications (hydroxymethylglutaryl-CoA reductase inhibitors) are the agents most commonly used to lower lipids in people with dyslipidemia but are well known to exert unfavorable side effects such as myalgia, which may result in medication discontinuation. In this study, we aimed to assess the relationship between statin use and the development of gastric acid reflux symptoms.

METHODS

An analytical cross-sectional study was conducted between October 2022 and December 2023 at King Saud University Medical City in Riyadh, Saudi Arabia, among individuals diagnosed with dyslipidemia who had used statin medications regularly for a minimum of 3 months. A simple random sampling technique was utilized. Patients were asked for demographic information, statin type, dose, duration, past medical history, and gastroesophageal reflux symptoms using the Ar-GerdQ tool.

RESULTS

A total of 386 participants enrolled in our study. Participants' mean age and standard deviation was 55.4 ± 13.4 years, and the most used statin medication was atorvastatin (69.9%). The total mean GerdQ score was 6.40 (standard deviation 1.90), whereas only 11.4% of participants had gastric reflux symptoms. Different statin types, intensity, and duration were not statistically significantly correlated with gastric reflux symptoms (all P > 0.05). In comparison with those not using proton pump inhibitors, those who were using proton pump inhibitors were more frequently predicted to have an increased risk of developing gastroesophageal reflux disease (adjusted odds ratio = 2.991; 95% confidence interval: 1.359-6.585; P = 0.007).

CONCLUSION

Statin medications were not associated with gastroesophageal symptoms, regardless of the statin type, dose, or intensity. Multicenter studies on a national level are warranted to affirm this conclusion further.

Для цитирования: AbuDujain Nasser M, Aljofan Ziyad, Alhumimidi Abdullah, Batais Mohammed A, Almutairi Yazeed, Alsayed Saud, Alsadhan Khalid F, Alrasheed Abdullah A, Almigbal Turky H. The prevalence of gastric reflux symptoms in Saudi Arabian statin-users, and associated factors: a tertiary-center cross-sectional observational study.. Annals of medicine and surgery (2012). 2025. DOI: 10.1097/ms9.0000000000003244.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.